Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Grand Rapids, MI

September 22, 2012Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 22, 2012, 10:31 AM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2012, 10:31 AM EDT (14:31 UTC)
Expired
Sep 22, 2012, 11:15 AM EDT
In force
44 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 10:35 AM EDTHAIL 0.25Kalamazoo, MI
Sep 22, 10:43 AM EDTHAIL 0.25Mattawan, MIINCH TO AN INCH AND A HALF DEPTH OF PEA SIZE HAIL. ACCUMULATING ON INTERSTATE 94. SLIDEOFFS HAVE BEEN REPORTED.
Sep 22, 10:45 AM EDTHAIL 0.881 Ne Vicksburg, MI
Sep 22, 10:49 AM EDTHAIL 0.88Kalamazoo, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS53 KGRR 221431
SVRGRR
MIC077-159-221515-
/O.NEW.KGRR.SV.W.0066.120922T1431Z-120922T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 AM EDT SAT SEP 22 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1115 AM EDT

* AT 1030 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. 
  THIS STORM WAS LOCATED 8 MILES WEST OF PAW PAW..AND MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          DECATUR...            BANGOR...
  PAW PAW...            RICHLAND...           SCHOOLCRAFT...
  PORTER TWP...         MCDONALD...           BREEDSVILLE...
  KENDALL...            LAWRENCE...           LAWTON...
  GOBLES...             KEELER...             GLENDALE...
  MATTAWAN...           HARTFORD...           OSHTEMO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

THOSE ATTENDING OUTDOOR EVENTS SHOULD PREPARE FOR DANGEROUS WEATHER 
CONDITIONS...AND TAKE SHELTER IN A STURDY PERMAMENT BUILDING 
IMMEDIATELY.

&&

LAT...LON 4211 8623 4236 8621 4242 8552 4242 8530
      4207 8529 4206 8621
TIME...MOT...LOC 1430Z 249DEG 34KT 4223 8598
WIND...HAIL <50MPH 1.00IN

$$

MEADE
2 follow-up statements
310 
WWUS53 KGRR 221457
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT SAT SEP 22 2012

MIC077-159-221515-
/O.CON.KGRR.SV.W.0066.000000T0000Z-120922T1515Z/
KALAMAZOO MI-VAN BUREN MI-
1057 AM EDT SAT SEP 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN AND
KALAMAZOO COUNTIES UNTIL 1115 AM EDT...

AT 1055 AM EDT...HAIL PRODUCING STORMS WERE IMPACTING THE KALAMAZOO 
AND PAW PAW AREAS...MOVING EAST AT 40 MPH. LOCAL LAW ENFORCEMENT AND 
THE PUBLIC HAVE REPORTED HAIL STONES UP TO NICKEL SIZE... AND 
ACCUMULATIONS OF HAIL HAVE CREATED SLIDE OFFS ON INTERSTATE 94 
AROUND PAW PAW. 

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          DECATUR...            BANGOR...
  PAW PAW...            RICHLAND...           SCHOOLCRAFT...
  PORTER TWP...         MCDONALD...           BREEDSVILLE...
  KENDALL...            LAWRENCE...           LAWTON...
  GOBLES...             KEELER...             GLENDALE...
  MATTAWAN...           HARTFORD...           OSHTEMO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING ACCUMULATING HAIL. USE CAUTION 
DRIVING.

&&

LAT...LON 4211 8623 4236 8621 4242 8552 4242 8530
      4207 8529 4206 8621
TIME...MOT...LOC 1456Z 265DEG 42KT 4226 8572
WIND...HAIL <50MPH 1.00IN

$$

MEADE
908 
WWUS53 KGRR 221517
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EDT SAT SEP 22 2012

MIC077-159-221526-
/O.EXP.KGRR.SV.W.0066.000000T0000Z-120922T1515Z/
KALAMAZOO MI-VAN BUREN MI-
1117 AM EDT SAT SEP 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN AND KALAMAZOO
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

BETWEEN 1035 AM AND 1050 AM... LOCAL LAW ENFORCEMENT AND THE PUBLIC 
REPORTED HAIL STONES UP TO NICKEL SIZE... AND ACCUMULATIONS OF 
HAIL CREATED SLIDE OFFS ON INTERSTATE 94 AROUND PAW PAW. 

LAT...LON 4211 8623 4236 8621 4242 8552 4242 8530
      4207 8529 4206 8621
TIME...MOT...LOC 1457Z 265DEG 42KT 4226 8570

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:43 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 22, 7:43 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT SAT SEP 22 2012

.SYNOPSIS...
ISSUED AT 330 AM EDT SAT SEP 22 2012

IT WILL BE UNSEASONABLY COOL TODAY WITH BRISK NORTHWEST WINDS AND
HIGHS ONLY IN THE 50S. THE COLD AIR COMING ACROSS THE GREAT LAKES
WILL CREATE NUMEROUS RAIN SHOWERS. SOME THUNDERSTORMS ARE ALSO
EXPECTED TODAY WHICH MAY CONTAIN SMALL HAIL. NEAR NORMAL
TEMPERATURES WILL RETURN EARLY NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 330 AM EDT SAT SEP 22 2012

THE DEEP UPPER LEVEL TROUGH AND H8 TEMPS DOWN TO NEAR 0C IN
CONJUNCTION WITH A STRONG PV ANOMALY SWINGING DOWN FROM THE NW LATER
TODAY WILL BRING RAIN SHOWERS TODAY. WE ALSO HAVE A CHC OF
TSTORMS IN THE FCST TODAY GIVEN THE COLD POOL OF AIR ALOFT AND
ISOLATED TO SCATTERED STORMS THAT HAVE ALREADY BEEN ONGOING
OVERNIGHT. THE STRONGEST STORMS WILL LIKELY CONTAIN SMALL HAIL GIVEN
FREEZING LEVELS DOWN TO 5 KFT.

NW FLOW LAKE EFFECT SHOWERS ARE ANTICIPATED TONIGHT INTO SUNDAY WITH
AREAS FROM NEAR BIV SOUTH ALONG THE COAST TO SOUTH HAVEN FAVORED FOR
MORE SIGNIFICANT LAKE EFFECT SHOWERS WHERE INVERSION HEIGHTS STAY
HIGHER AND GIVEN THE NW FLOW. FAIR WX WILL RETURN SUNDAY NIGHT
THROUGH MONDAY AS THE UPPER TROUGH AXIS SHIFTS EAST AND SFC HIGH
PRESSURE CENTERED SOUTH OF OUR AREA TAKES HOLD.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM EDT SAT SEP 22 2012

THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR SHOWERS
TUE INTO TUE NIGHT.  OVERALL THE TRENDS SUGGESTS LESS OF A POTENTIAL.
MODELS DO ADVERTISE ANOTHER MID LEVEL WAVE PIVOTING AROUND THE DEEP
UPPER LOW OVER HUDSON BAY.  THIS WAVE IS SHOWN TO TRACK FURTHER
NORTH WITH THE 00Z RUNS.  THE UKMET DOES SHOW A FURTHER SOUTH TRACK
AS COMPARED TO THE OTHER MODELS.  THE FIM ALSO DRAWS UP SOME DECENT
GULF MOISTURE INTO THE IN/OH REGION WHICH OVERRUNS THE COLDER AIR
DOWN LOW LEADING TO CLOUDS AND SHOWERS IN THIS TIMEFRAME.  SO AT
THIS POINT WILL KEEP A LOW CHANCE GOING FOR SHOWERS...AND CONTINUE
TO MONITOR TRENDS.

A WARM UP IS ADVERTISED FOR THE END OF THE WEEK.  WILL KEEP FORECAST
TEMPS RELATIVELY CLOSE TO  NORMAL VALUES.  HOWEVER WE ARE STILL IN
THE FRONTAL ZONE.  AS A RESULT IF ENOUGH MOISTURE IS PRESENT...MAY
END OF SEEING SOME CLOUDS AND PERHAPS SHOWERS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 708 AM EDT SAT SEP 22 2012

AREA OF LOW PRESSURE TRACKING THROUGH WI...WILL IMPACT THE TAF
SITES TODAY. MVFR CONDITIONS ARE LIKELY TO OCCUR.  THIS SYSTEM
WILL BRING SHOWERS AND THUNDERSTORMS WITH IT...ESPECIALLY FOR
SOUTHERN TAF SITES KAZO...KBTL AND KJXN. AFT 20Z LOOKS LIKE THIS
FEATURE WILL MOVE EAST OF KJXN...BUT THE ATMOSPHERE REMAINS
UNSTABLE WHICH SUPPORTS A RISK FOR THUNDERSTORMS. A LOW RISK FOR
IFR EXISTS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO GO WIDESPREAD
WITH THOSE CONDITIONS. GIVEN THE LOW FREEZING LEVELS...HAIL COULD
ACCOMPANY ANY OF THE CONVECTIVE CELLS.

&&

.MARINE...
ISSUED AT 330 AM EDT SAT SEP 22 2012

WINDS AND WAVES WILL STAY HAZARDOUS TO SMALL CRAFT THROUGH THE
WEEKEND. THE COLD AIR WILL ALSO SUPPORT THE POTENTIAL FOR
WATERSPOUTS. ONE WATERSPOUT WAS ALREADY REPORTED OVERNIGHT ABOUT A
MILE WEST OF PERE MARQUETTE CITY BEACH IN MUSKEGON.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT SAT SEP 22 2012

ADDITIONAL QPF AMOUNTS OF A QUARTER TO HALF AN INCH WILL NOT CAUSE
ANY HYDRO ISSUES. THE HIGHEST QPF WITH LOCALLY HIGHER AMOUNTS NEAR
ONE INCH SHOULD BE SW OF GRR IN NW FLOW FAVORED AREAS TODAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...MJS
AVIATION...MJS
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Sep 22, 5:04 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 AM EDT SAT SEP 22 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
504 AM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE HAIL TO AROUND AN
INCH IN DIAMETER MAINLY THIS AFTERNOON. THUNDERSTORMS ARE
FORECASTED FOR BOTH TODAY AND TONIGHT.  ANY THUNDERSTORM WILL BE
CAPABLE OF SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES AND WIND
GUSTS TO 30 MPH. THE MAIN STORM MOTION TODAY WILL BE EAST AT 30
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-230915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
504 AM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.
A RISK FOR WATERSPOUTS EXISTS THROUGH TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE HAIL TO AROUND AN
INCH IN DIAMETER MAINLY THIS AFTERNOON. THUNDERSTORMS ARE
FORECASTED FOR BOTH TODAY AND TONIGHT.  ANY THUNDERSTORM WILL BE
CAPABLE OF SMALL HAIL...CLOUD TO WATER LIGHTNING STRIKES AND WIND
GUSTS TO 30 MPH. THE MAIN STORM MOTION TODAY WILL BE SOUTHEAST AT 30
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH
SUNDAY. WATERSPOUTS WILL ALSO BE POSSIBLE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

In the hours before

Local storm report, Sep 22, 9:42 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
942 AM EDT SAT SEP 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HAIL             PAW PAW                 42.22N 85.89W
09/22/2012  E0.25 INCH       VAN BUREN          MI   TRAINED SPOTTER

&&

DUKE
Special weather statement, Sep 22, 9:48 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 AM EDT SAT SEP 22 2012

MIZ064-071-072-221445-
ALLEGAN-KALAMAZOO-VAN BUREN-
948 AM EDT SAT SEP 22 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 938 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WATERSPOUTS NEAR
SOUTH HAVEN...MOVING EAST AT 40 MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...
  GRAND JUNCTION...     BREEDSVILLE...        BANGOR...
  HAMILTON...           BLOOMINGDALE...       GLENDALE...
  HAMILTON TWP...       GOBLES...             DECATUR...
  PAW PAW...            ALLEGAN...            KENDALL...
  LAWTON...             HOPKINS...            PORTER TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS TODAY SUPPORT THE DEVELOPMENT OF WHAT METEOROLOGISTS
CALL COLD AIR FUNNEL CLOUDS. THESE FUNNEL CLOUDS WILL NORMALLY
APPEAR WITH LITTLE OR NO WARNING. THEY ARE TYPICALLY SPAWNED FROM
CUMULUS CLOUDS THAT MAY NOT EVEN BE TALL ENOUGH TO PRODUCE THUNDER
AND LIGHTNING OR EVEN RAIN.

COLD AIR FUNNEL CLOUDS ARE GENERALLY WEAK AND SHORT LIVED... AND
VERY RARELY TOUCH DOWN. THOSE THAT DO REACH THE GROUND BECOME WEAK
TORNADOES... WINDS OFTEN 50 MPH OR LESS... THAT GENERALLY PRODUCE
ONLY MINOR DAMAGE. IF FUNNEL CLOUDS ARE SIGHTED TODAY... PLAY IT SAFE
AND GET INSIDE A STURDY STRUCTURE IMMEDIATELY.

&&

LAT...LON 4207 8623 4223 8623 4224 8636 4225 8638
      4245 8627 4272 8622 4273 8617 4264 8554
      4242 8554 4242 8530 4207 8529
TIME...MOT...LOC 1345Z 281DEG 43KT 4240 8613

MEADE
Special weather statement, Sep 22, 10:20 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EDT SAT SEP 22 2012

MIZ071-072-221515-
KALAMAZOO-VAN BUREN-
1020 AM EDT SAT SEP 22 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF KALAMAZOO...MOVING EAST AT 40
MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  OSHTEMO...            SCHOOLCRAFT...        KALAMAZOO...
  PORTAGE...            VICKSBURG...          RICHLAND...
  GALESBURG...          CLIMAX...             AUGUSTA...
  FULTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4208 8598 4242 8587 4242 8530 4207 8529
TIME...MOT...LOC 1419Z 284DEG 34KT 4228 8575

MEADE
Local storm report, Sep 22, 10:25 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 AM EDT SAT SEP 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             DOUGLAS                 42.64N 86.20W
09/22/2012  E0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

&&

DUKE
Local storm report, Sep 22, 10:30 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT SAT SEP 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     WATER SPOUT      5 WNW HOLLAND           42.80N 86.21W
09/22/2012                   LMZ846             MI   TRAINED SPOTTER

            TWO WATER SPOUTS REPORTED OFF OF TUNNEL PARK NORTH OF
            HOLLAND.

&&

DUKE
Local storm report, Sep 22, 10:31 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 AM EDT SAT SEP 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LAWRENCE                42.22N 86.05W
09/22/2012  E0.25 INCH       VAN BUREN          MI   LAW ENFORCEMENT

&&

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 12:04 AM EDTSpecial Marine WarningGRR62 min
Sep 22, 12:26 AM EDTSpecial Weather StatementGRRKent, Montcalm, Ottawa94 min
Sep 22, 12:39 AM EDTSpecial Weather StatementGRRKent, Montcalm, Ottawa66 min
Sep 22, 2:40 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more65 min
Sep 22, 8:42 AM EDTSpecial Marine WarningGRR2 hr
Sep 22, 9:06 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren54 min
Sep 22, 9:48 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren57 min
Sep 22, 10:20 AM EDTSpecial Weather StatementGRRKalamazoo55 min
Sep 22, 10:32 AM EDTSpecial Marine WarningGRR118 min
Sep 22, 10:47 AM EDTSpecial Weather StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa58 min
Sep 22, 11:47 AM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo58 min
Sep 22, 12:31 PM EDTSpecial Marine WarningGRR119 min
Sep 22, 1:27 PM EDTSpecial Weather StatementGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more93 min
Sep 22, 3:27 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Jackson93 min
Sep 22, 7:12 PM EDTSpecial Weather StatementGRRAllegan63 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.